Back to Ask the Diabetes Team Ask the Diabetes Team

From San Antonio, Texas, USA:

I have a four year old daughter who was diagnosed in August 2004. Even though that was quite a while ago, I still get confused sometimes on when I need to give her NovoLog. I was told it should be within an hour after she eats. On several occasions, I did that and about an hour later, her sugar was low. I have another child also so I'm not sure if it's just because she plays with her or if I shouldn't have given her the amount of insulin given. I've read a lot of information and still can't seem to figure it out.


In most cases, rapid acting insulin (Humalog, NovoLog or Apidra) should be given at the time of the meal -- or in small children, immediately after the meal. If you are unsure of how to dose or give the insulin, you would certainly benefit from sitting down with a diabetes educator to complete some comprehensive diabetes education. Please contact your diabetes physician and get this arranged.


Original posting 21 Dec 2006
Posted to Hypoglycemia and Insulin


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.